Alert archive / New York / Special Marine Warnings in 2021

Special Marine Warning 23, NWS Buffalo, NY

June 21, 2021

NWS Buffalo, NY issued this special marine warning at Jun 21, 2021, 2:01 PM EDT. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2021, 2:01 PM EDT (18:01 UTC)
Expired
Jun 21, 2021, 2:45 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

The radar

The Buffalo radar (KBUF), 33 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 2:09 PM EDTMARINE TSTM WIND 481 Wnw Irving, NY
Jun 21, 2:17 PM EDTMARINE TSTM WIND 412 Ssw Buffalo, NYBUFFALO SKYWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WHUS51 KBUF 211801
SMWBUF
LEZ041-061-211845-
/O.NEW.KBUF.MA.W.0023.210621T1801Z-210621T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Buffalo NY
201 PM EDT Mon Jun 21 2021

The National Weather Service in Buffalo has issued a

* Special Marine Warning for...
  Lake Erie from Lake Erie Beach to Buffalo Harbor...

* Until 245 PM EDT.

* At 200 PM EDT, a severe thunderstorm capable of producing
  waterspouts was located near Sunset Bay, or 10 nm north of Dunkirk,
  moving northeast at 45 knots.

  HAZARD...Waterspouts and wind gusts to 40 knots.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Locations impacted include...
  Small Boat Harbor, Lake Erie Beach, Wanakah, Woodlawn Beach, Erie
  Basin Marina, Sturgeon Point, Athol Springs, Bayview and Sunset
  Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 4266 7938 4283 7894 4288 7891 4291 7885
      4289 7885 4285 7880 4278 7880 4275 7882
      4268 7895 4267 7901 4263 7902 4259 7907
      4252 7913 4252 7914
TIME...MOT...LOC 1800Z 244DEG 46KT 4265 7925 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS

$$

HSK
2 follow-up statements
435 
FZUS71 KBUF 211826
MWSBUF

Marine Weather Statement
National Weather Service Buffalo NY
226 PM EDT Mon Jun 21 2021

LEZ041-061-211845-
/O.CON.KBUF.MA.W.0023.000000T0000Z-210621T1845Z/
226 PM EDT Mon Jun 21 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 245 PM EDT...

For the following areas...
  Lake Erie from Silver Creek to Buffalo Harbor...

At 225 PM EDT, a severe thunderstorm capable of producing waterspouts
was located over Woodlawn Beach, or 28 nm northeast of Dunkirk,
moving northeast at 45 knots.

HAZARD...Waterspouts and wind gusts to 40 knots.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous seas. Small craft could be damaged in briefly 
         higher winds and suddenly higher waves.

Locations impacted include...
Small Boat Harbor, Lake Erie Beach, Wanakah, Woodlawn Beach, Erie
Basin Marina, Sturgeon Point, Athol Springs, Bayview and Sunset Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 4266 7938 4283 7894 4288 7891 4291 7885
      4289 7885 4285 7880 4278 7880 4275 7882
      4268 7895 4267 7901 4263 7902 4259 7907
      4252 7913 4252 7914
TIME...MOT...LOC 1825Z 244DEG 46KT 4279 7885 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS

$$

HSK
062 
FZUS71 KBUF 211848
MWSBUF

Marine Weather Statement
National Weather Service Buffalo NY
248 PM EDT Mon Jun 21 2021

LEZ041-061-211857-
/O.EXP.KBUF.MA.W.0023.000000T0000Z-210621T1845Z/
248 PM EDT Mon Jun 21 2021

...THE SPECIAL MARINE WARNING EXPIRED AT 245 PM EDT...

The affected areas were... 
  Lake Erie from Lake Erie Beach to Buffalo Harbor...

The thunderstorm has moved out of the warned area and no longer 
poses a significant threat to boaters.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western New York...and the adjacent waters of Lake Erie.

LAT...LON 4266 7938 4283 7894 4288 7891 4291 7885
      4289 7885 4285 7880 4278 7880 4275 7882
      4268 7895 4267 7901 4263 7902 4259 7907
      4252 7913 4252 7914
TIME...MOT...LOC 1847Z 244DEG 46KT 4289 7857 

$$

EAJ

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 21, 1:56 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 21, 1:56 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
156 PM EDT Mon Jun 21 2021

.SYNOPSIS...
Very unsettled weather this afternoon and evening will give way to
notably cooler and less humid conditions in the wake of a cold front
for Tuesday and Wednesday. The upcoming spell of fair dry weather
will persist through much of the work week before fairly widespread
showers for the upcoming weekend.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM...

Warm and unstable environment ahead of an approaching cold front
will support fairly widespread thunderstorm development during the
remainder of the afternoon into this evening. While all of western
and north central New York is in a severe thunderstorm watch until 8
PM...the greatest risk for severe weather will be across the
Southern Tier...Genesee valley and Finger Lakes region. The main
severe weather threat will be damaging straight line winds.

The showers and thunderstorms will drop off from west to east
tonight in the wake of a strong cold frontal passage. Notably cooler
and less humid air will charge into the region overnight with temps
averaging 10 to 15 deg f lower than those from last (Sun) night.
Mins will range from the 40s in the Srn Tier and on the Tug to 50-55
elsewhere.

Unseasonably cool air will be in place across our region on Tuesday
with H85 temps in the vcnty of +2c. Any breaks in the cloud cover
will just yield to 'self destruct sunshine' during the early
afternoon...then true clearing will become established as drier air
below H7 mixes during the mid and late afternoon. Highs will only be
int he low to mid 60s...with some of the higher terrain not breaking
out of the 50s. These readings will be 10 to 15 degrees below normal
during the highest sun angles of the year.

Fair chilly weather can be expected Tuesday night as high pressure
will pass to our south. Mins will be in the 40s away from the lakes...
with some 30s possible in the colder Srn Tier valleys.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Wednesday, surface high pressure slowly drifts to our south and then
off the Northeast coast Wednesday night. A weak shortwave looks to
pass over southern Lake Ontario sometime Wednesday morning, which
may bring enough of a small uptick in moisture to bring a couple of
weak pop-up showers to the area. Given that this feature looks
fairly muted and the airmass over the region will be mostly dry,
have added only slight chance PoPs for southern Lake Ontario
Wednesday morning. Otherwise, a gradual warming trend will return as
southwesterly flow develops on the northwestern peripheral of the
high. Highs will reach the low to mid 70s Wednesday, with mid 60s up
on the Tug Hill.

High pressure and weak upper level ridging continues to pull away
from the New England coast Thursday as dry conditions persist. With
the region closer to the western edge of the surface high,
strengthening southerly flow will allow the warming trend to continue.
Highs across the area will generally settle in the mid to upper
70s, with mid 80s across the Lake Plains owed to weak downslope
flow off the higher terrain. Shower chances will slowly increase
from west to east in the second half of Thursday night ahead of
a trough axis stemming from a closed low over Georgian Bay, though
the vast majority of the night should remain dry. Increasing warm
air advection, cloud cover, and continued downslope flow will help
moderate overnight temperatures in some areas. Lows will dip into
the mid to low 60s on the lower terrain south of the lakes, with
mid 50s elsewhere.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
The next upper level trough will drop across the Great Lakes and the
Northeast Friday through Monday, all the while a few shortwaves will
also rotate through. As it stands currently, the ridge exiting east
aloft Friday will keep the majority of the area dry. However, a cold
front associated with the upper level trough aloft over the Great
Lakes will continue to cross the Great Lakes before entering Western
New York late Friday night into Saturday. Thus, expect showers and
thunderstorms to sweep across the area from west to east overnight
Friday through Saturday. Model guidances continue to progress the
trough and frontal zone slowly with its moisture being fed from the
Gulf of Mexico due to the southwesterly winds. This will bring the
much needed rain to the area.

Looking further ahead, model guidance packages continue to push
through a few more shortwaves while the trough is overhead. As such,
chances for rain and thunderstorms will continue through the
remainder of the weekend and into the start of the new work week.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
While VFR conditions will be in place for the majority of the region
this afternoon and evening...the main concern will be an increasing
coverage of strong to potentially severe thunderstorm activity. Sites
that pick up any of these storms will experience a 30-90 minute period
of MVFR weather.

Tonight...generally VFR weather will give way to MVFR cigs. This will
especially be the case across the higher terrain of the srn Tier
and Finger Lakes where MVFR cigs will be possible at anytime after
00z.

Fairly widespread MVFR cigs at the start of Tuesday will slowly
improve to VFR for the afternoon.

Outlook...

Wednesday and Thursday...VFR.
Friday...VFR. A chance of showers.
Saturday...VFR to MVFR with showers becoming likely.

&&

.MARINE...
South to southwest winds will increase ahead of a cold front today,
especially on Lake Erie. Small Craft headlines are outlined below.
Thunderstorms today could bring several hazards including strong
winds, hail and frequent lightning.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 1 AM EDT Tuesday for NYZ010-019-
     085.
     Wind Advisory until 6 PM EDT this evening for NYZ001-002-010-
     011.
MARINE...Small Craft Advisory until 10 PM EDT this evening for LEZ020.
         Small Craft Advisory until 6 AM EDT Tuesday for LEZ040-041.
         Small Craft Advisory until 10 PM EDT this evening for
         LOZ030.
         Small Craft Advisory until 6 AM EDT Tuesday for LOZ042.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...PP
LONG TERM...EAJ
AVIATION...RSH
MARINE...Apffel/HSK/TMA
Hazardous weather outlook, Jun 21, 1:03 PM EDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
103 PM EDT Mon Jun 21 2021

NYZ012>014-020-021-221715-
Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
103 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms may also produce heavy rainfall which may cause
flooding today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-221715-
Chautauqua-Southern Erie-
103 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 1 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Beach Hazards Statement.

Thunderstorms may also produce heavy rainfall which may cause
flooding today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-221715-
Genesee-
103 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

Thunderstorms may also produce heavy rainfall which may cause
flooding today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-221715-
Northern Erie-
103 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 1 AM EDT TUESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Beach Hazards Statement.
   Wind Advisory.

Thunderstorms may also produce heavy rainfall which may cause
flooding today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-221715-
Niagara-Orleans-
103 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

Thunderstorms may also produce heavy rainfall which may cause
flooding today.

There is a high swim risk along the beaches of Lake Ontario tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-221715-
Monroe-Wayne-Northern Cayuga-Oswego-
103 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms may also produce heavy rainfall which may cause
flooding today.

There is a high swim risk along the beaches of Lake Ontario tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a high swim risk along the beaches of Lake Ontario Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221715-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
103 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-221715-
Jefferson-Lewis-
103 PM EDT Mon Jun 21 2021

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms may also produce heavy rainfall which may cause
flooding today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Local storm report, Jun 21, 8:42 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
842 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     TSTM WND DMG     3 E HOLCOMB             42.90N 77.37W
06/21/2021                   ONTARIO            NY   911 CALL CENTER

            MULTIPLE TREES DOWN ALONG MCCANN ROAD IN
            CANANDAIGUA.

&&

PP
Local storm report, Jun 21, 8:52 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
852 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     TSTM WND DMG     1 NW MARION             43.15N 77.20W
06/21/2021                   WAYNE              NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN NEAR INTERSECTION OF RT
            13 AND RT 15 IN BOYLSTON.

&&
Local storm report, Jun 21, 9:00 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
900 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     TSTM WND DMG     1 NW MARION             43.15N 77.20W
06/21/2021                   WAYNE              NY   LAW ENFORCEMENT

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            NW MARION. TREES DOWN ON BUFFALO ST AND RT
            21.

&&
Local storm report, Jun 21, 9:04 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
904 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     TSTM WND DMG     3 E LACONA              43.64N 76.02W
06/21/2021                   OSWEGO             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN NEAR INTERSECTION OF R
            13 AND RT 15 IN BOYLSTON.

&&
Local storm report, Jun 21, 9:17 AM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
917 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TSTM WND DMG     3 W CHAUTAUQUA          42.21N 79.53W
06/20/2021                   CHAUTAUQUA         NY   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            W CHAUTAUQUA. TREE DOWN ON POWER LINES.

1138 PM     HAIL             5 S RIPLEY              42.19N 79.72W
06/20/2021  E1.25 INCH       CHAUTAUQUA         NY   PUBLIC

0550 AM     TSTM WND DMG     2 E MOUNT MORRIS        42.72N 77.83W
06/21/2021                   LIVINGSTON         NY   PUBLIC

            TREES DOWN.

0615 AM     TSTM WND DMG     WEST BLOOMFIELD         42.91N 77.55W
06/21/2021                   ONTARIO            NY   911 CALL CENTER

            MULTIPLE TREES AND POWERLINES DOWN ALONG
            ROUTE 5 IN WEST BLOOMFIELD. REPORTS OF
            DOWNED TREE LIMBS IN EAST BLOOMFIELD, BUT NO
            TREES FULLY DOWN.

0620 AM     TSTM WND DMG     3 E HOLCOMB             42.90N 77.37W
06/21/2021                   ONTARIO            NY   911 CALL CENTER

            MULTIPLE TREES DOWN ALONG MCCANN ROAD IN
            CANANDAIGUA.

0625 AM     TSTM WND DMG     4 SE CANANDAIGUA        42.84N 77.23W
06/21/2021                   ONTARIO            NY   911 CALL CENTER

            REPORTS OF 2 DIFFERENT AREAS OF DOWNED TREES
            AND POWERLINES AROUND THE INTERSECTION OF
            TURNER RD AND MIDDLE ROAD IN GORHAM.

0627 AM     TSTM WND DMG     1 NW MARION             43.15N 77.20W
06/21/2021                   WAYNE              NY   LAW ENFORCEMENT

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            NW MARION. TREES DOWN ON BUFFALO ST AND RT
            21.

0629 AM     TSTM WND DMG     2 NNE MARION            43.17N 77.18W
06/21/2021                   WAYNE              NY   LAW ENFORCEMENT

            TREES DOWN AT FARNSWORTH RD AND WITHERDEN
            AND TREES DOWN AT BUFFALO ST AND RT 21.

0635 AM     TSTM WND DMG     2 ENE NEWARK            43.05N 77.05W
06/21/2021                   WAYNE              NY   LAW ENFORCEMENT

            TREES DOWN ON BRUM RD.

0733 AM     TSTM WND DMG     3 E LACONA              43.64N 76.02W
06/21/2021                   OSWEGO             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN NEAR INTERSECTION OF R
            13 AND RT 15 IN BOYLSTON.

1213 AM     MARINE TSTM WIND 2 NW DUNKIRK            42.50N 79.36W
06/21/2021  M43 MPH          LEZ041             NY   C-MAN STATION

0221 AM     MARINE TSTM WIND 2 NW DUNKIRK            42.50N 79.35W
06/21/2021  M47 MPH          LEZ041             NY   C-MAN STATION

&&
Special weather statement, Jun 21, 11:38 AM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1138 AM EDT Mon Jun 21 2021

NYZ001>008-010>014-019>021-085-211800-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia,
Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
1138 AM EDT Mon Jun 21 2021

...RISK FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING ACROSS WESTERN AND NORTH CENTRAL NEW YORK...

Thunderstorms will develop this afternoon and will move across the
area through early evening. Across the Niagara Frontier, including
the Buffalo metro area, scattered storms will bring a lower but
still some risk for severe weather. This will primarily be between
1 and 4 p.m.

There's a greater risk for severe weather across the Western
Southern Tier, Genesee Valley, Western Finger Lakes, and eastern
Lake Ontario regions. The greatest risk for severe weather at
these locations will be between 2 and 6 p.m.

Damaging winds will be the primary threat associated with these
thunderstorms. Large hail is also possible, in addition to brief
torrential rainfall and dangerous cloud to ground lightning.

If you have outdoor plans this afternoon into early this evening,
keep a close eye on forecasts and warnings. Have a plan to move
to a sturdy shelter if threatening weather approaches your
location.

Apffel

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:04 PM EDTSpecial Weather StatementBUFLivingston26 min
Jun 20, 9:18 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming42 min
Jun 20, 9:55 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne39 min
Jun 20, 11:23 PM EDTSpecial Marine WarningBUF67 min
Jun 20, 11:23 PM EDTSevere Thunderstorm WarningBUFChautauqua52 min
Jun 21, 12:07 AM EDTSpecial Marine WarningBUF53 min
Jun 21, 12:17 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie43 min
Jun 21, 12:30 AM EDTSpecial Marine WarningBUF34 min
Jun 21, 1:47 AM EDTSpecial Marine WarningBUF43 min
Jun 21, 2:14 AM EDTSpecial Weather StatementBUFErie46 min
Jun 21, 2:30 AM EDTSpecial Marine WarningBUF45 min
Jun 21, 2:54 AM EDTSpecial Weather StatementBUFErie, Genesee51 min
Jun 21, 3:20 AM EDTSpecial Marine WarningBUF55 min
Jun 21, 3:36 AM EDTSpecial Weather StatementBUFMonroe, Orleans39 min
Jun 21, 3:42 AM EDTSpecial Weather StatementBUFChautauqua63 min
Jun 21, 3:50 AM EDTSpecial Marine WarningBUF55 min
Jun 21, 4:12 AM EDTSpecial Weather StatementBUFChautauqua48 min
Jun 21, 4:19 AM EDTSpecial Marine WarningBUF26 min
Jun 21, 4:28 AM EDTBeach Hazards StatementBUFCayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more42 hr
Jun 21, 4:31 AM EDTSpecial Weather StatementBUFCattaraugus, Erie, Genesee, Wyoming44 min
Jun 21, 4:48 AM EDTSpecial Marine WarningBUF42 min
Jun 21, 5:15 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus, Livingston, Wyoming75 min
Jun 21, 5:48 AM EDTSevere Thunderstorm WarningBUFLivingston, Ontario42 min
Jun 21, 6:25 AM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne50 min
Jun 21, 6:33 AM EDTSpecial Marine WarningBUF57 min
Jun 21, 6:55 AM EDTSpecial Weather StatementBUFOswego50 min
Jun 21, 7:15 AM EDTSpecial Marine WarningBUF30 min
Jun 21, 7:20 AM EDTSpecial Weather StatementBUFJefferson, Lewis, Oswego55 min
Jun 21, 7:25 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego50 min
Jun 21, 1:31 PM EDTSevere Thunderstorm WarningBUFJefferson43 min
Jun 21, 1:34 PM EDTSpecial Marine WarningBUF56 min
Jun 21, 1:53 PM EDTSevere Thunderstorm WarningBUFLewis67 min
Jun 21, 2:18 PM EDTSevere Thunderstorm WarningBUFErie42 min
Jun 21, 2:18 PM EDTSevere Thunderstorm WarningBUFLewis42 min
Jun 21, 2:44 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming46 min
Jun 21, 3:07 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus53 min
Jun 21, 3:18 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming57 min
Jun 21, 3:55 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario50 min
Jun 21, 3:58 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne47 min
Jun 21, 4:25 PM EDTSpecial Marine WarningBUF77 min
Jun 21, 4:35 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne55 min
Jun 21, 5:02 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego58 min
Jun 21, 5:26 PM EDTSevere Thunderstorm WarningBUFLewis64 min
Jun 21, 6:21 PM EDTSevere Thunderstorm WarningBUFLewis26 min

Nearby

Special Marine Warnings in New York, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.